Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 69, NWS Memphis, TN

June 7, 2025DeSoto County, Mississippi; Shelby County, Tennessee

NWS Memphis, TN issued this flash flood warning at Jun 7, 2025, 11:29 AM CDT for DeSoto County, Mississippi; Shelby County, Tennessee. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2025, 11:29 AM CDT (16:29 UTC)
Expired
Jun 7, 2025, 12:49 PM CDT
In force
80 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties DeSoto County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 31 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
2.0
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

092 
WGUS54 KMEG 071629
FFWMEG
MSC033-TNC157-071900-
/O.NEW.KMEG.FF.W.0069.250607T1629Z-250607T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1129 AM CDT Sat Jun 7 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Northeastern DeSoto County in northwestern Mississippi...
  Southern Shelby County in Tennessee...

* Until 200 PM CDT.

* At 1129 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen with additional rainfall expected. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Southaven, Collierville, Germantown, Olive Branch, Horn Lake, 
  Cordova, T O Fuller State Park, Memphis, Southeast Memphis, 
  Midtown Memphis, Whitehaven, Southwest Memphis, Downtown Memphis, 
  Lynchburg, Piperton, Parkway Village, Capleville, White Station, 
  Plum Point and Jago.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3512 9017 3513 9015 3512 9010 3514 9007
      3515 9007 3517 8991 3517 8977 3510 8964
      3500 8964 3500 8972 3495 8972 3493 8982
      3494 9010 3506 9019

FLASH FLOOD...RADAR INDICATED

$$

CMA
1 follow-up statement
122 
WGUS74 KMEG 071749
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
1249 PM CDT Sat Jun 7 2025

MSC033-TNC157-071759-
/O.CAN.KMEG.FF.W.0069.000000T0000Z-250607T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeSoto MS-Shelby TN-
1249 PM CDT Sat Jun 7 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN DESOTO AND 
SOUTHERN SHELBY COUNTIES...

The heavy rain has ended. A Flood Advisory remains in effect. Please 
continue to heed remaining road closures.

&&

LAT...LON 3512 9017 3513 9015 3512 9010 3514 9007
      3515 9007 3517 8991 3517 8977 3510 8964
      3500 8964 3500 8972 3495 8972 3493 8982
      3494 9010 3506 9019

$$

CMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:28 AM CDT, 5 hours 1 minute earlier. Its key messages:

  • Updated at 628 AM CDT Sat Jun 7 2025
  • An active weather pattern will continue through the remainder of the weekend. The primary concerns will be damaging winds, large hail, and heavy rainfall.
  • Daily rounds of showers and thunderstorms continue into next week.
  • Temperatures will cool into the lower to middle 80s by early week but return back to near normal into the middle to upper 80s by late next week. Lows will average in the middle 60s to near 70 degrees.
Area forecast discussion, Jun 7, 6:28 AM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Memphis TN
628 AM CDT Sat Jun 7 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 628 AM CDT Sat Jun 7 2025

- An active weather pattern will continue through the remainder of
  the weekend. The primary concerns will be damaging winds, large
  hail, and heavy rainfall.

- Daily rounds of showers and thunderstorms continue into next
  week.

- Temperatures will cool into the lower to middle 80s by early
  week but return back to near normal into the middle to upper 80s
  by late next week. Lows will average in the middle 60s to near
  70 degrees.

&&

.DISCUSSION...
(Today through Friday)
Issued at 345 AM CDT Sat Jun 7 2025

GOES Water Vapor satellite depict an MCS moving across eastern
Oklahoma and into western Arkansas early this morning. Regional
WSR-88D radar trends show the leading edge of a line of showers
and thunderstorms over northwest and central Arkansas. Meanwhile,
a quasi-stationary surface boundary extends across portions of
the Lower Mississippi Valley north of I-40. Temperatures are in
the 70s areawide across the Mid-South.

The aforementioned MCS is anticipated to weaken early this
morning. It will transition into an MCV as it moves into the Mid-
South towards mid-morning. Moderate to strong instability,
moderately steep mid-level lapse rates, and 0-6 km Bulk Shear in
excess of 40 kts will favor the development of severe
thunderstorms across the forecast area later this morning into the
afternoon. Damaging winds and large hail will remain the
predominant severe weather threats. A tornado or two is possible
with sufficient speed and directional shear. Precipitable water
values approaching 2 inches will also favor the potential of
localized heavy rainfall. Additional showers and thunderstorms are
possible later this evening into early Sunday morning as a weak
cold front drops into the area. Short-term model soundings
indicate tonight's activity may be elevated if it even occurs.

Additional showers and thunderstorms are possible on Sunday,
mainly across north Mississippi as moderate instability develops
across the region. Shear is expected to be much lower with the
severe thunderstorm threat being more conditional during peak
daytime heating. The threat for strong to severe thunderstorms
will persist into Monday as another shortwave trough rotates
through the Mississippi Valley.

Mid/long-range deterministic and ensemble model solutions
continue to indicate the front washing out across the Lower
Mississippi Valley early next week. Shower and thunderstorm
chances will decrease into Tuesday but gradually return towards
mid to late next week as a mid-level trough moves into the Southern
Plains. Temperatures for early next week will start in the lower
to middle 80s, then increasing into the upper 80s to around 90
degrees by late week.

&&

.AVIATION...
(12Z TAFS)
Issued at 628 AM CDT Sat Jun 7 2025

Impacts to aviation expected throughout the TAF period. A complex
of thunderstorms will move into the region from the west by 14z,
impacting all sites through this afternoon. Expect MVFR to IFR
impacts while the system passes. Additional thunderstorm
development behind the first wave of storms is possible, but still
uncertain. Any additional convection will eventually shift south
and remain around the vicinity of MEM/TUP tonight, decaying by 12z
tomorrow.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CJC
AVIATION...JAB

In the hours before

Special weather statement, Jun 7, 10:00 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
1000 AM CDT Sat Jun 7 2025

MSZ001>003-TNZ048>052-088>090-071545-
Marshall MS-DeSoto MS-Benton MS-Hardeman TN-Tipton TN-Fayette TN-
Madison TN-Crockett TN-Lauderdale TN-Shelby TN-Haywood TN-
1000 AM CDT Sat Jun 7 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN DESOTO...NORTHERN
MARSHALL...NORTHWESTERN BENTON...SOUTH CENTRAL CROCKETT...EASTERN
TIPTON...FAYETTE...WESTERN HARDEMAN...SOUTHERN LAUDERDALE...
HAYWOOD...SOUTHWESTERN MADISON AND EASTERN SHELBY COUNTIES THROUGH
1045 AM CDT...

At 1000 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ft Pillow to 7 miles southeast of Brighton
to near Olive Branch. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch,
Brownsville, Covington, Ripley, Bolivar, Cordova, Memphis, Lamar,
Lakeland, Arlington, Whiteville, Somerville, Brighton, Bells,
Hillville, and Canaan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
northeastern and northwestern Mississippi...and west Tennessee.

&&

LAT...LON 3574 8905 3539 8888 3484 8915 3494 8993
      3542 8970 3571 8984
TIME...MOT...LOC 1500Z 272DEG 37KT 3564 8973 3542 8962 3501 8982

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DNM
Special weather statement, Jun 7, 10:12 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
1012 AM CDT Sat Jun 7 2025

ARZ036-048-049-058-MSZ001-007-010-071545-
St. Francis AR-Phillips AR-Lee AR-Crittenden AR-Tunica MS-Coahoma MS-
DeSoto MS-
1012 AM CDT Sat Jun 7 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN LEE...SOUTHEASTERN ST.
FRANCIS...PHILLIPS...SOUTHWESTERN CRITTENDEN...WESTERN DESOTO...
NORTHEASTERN COAHOMA AND TUNICA COUNTIES THROUGH 1045 AM CDT...

At 1012 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hughes to 8 miles southeast of Marianna to near
St. Charles. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southaven, Horn Lake, Hughes, Elaine, Helena-West Helena, St Francis
National Park, Memphis, Friars Point, Walls, Tunica, Horseshoe Lake,
Lexa, Lake Cormorant, Eudora, Simsboro, Dubbs, Brickeys, North
Tunica, Dundee, and Watkins Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
eastern Arkansas...northwestern Mississippi...and west Tennessee.

&&

LAT...LON 3434 9105 3434 9100 3446 9100 3469 9072
      3502 9049 3504 9030 3499 9031 3499 9024
      3503 9022 3504 9027 3505 9019 3502 9022
      3499 8996 3476 9013 3472 9022 3466 9022
      3424 9072 3428 9108
TIME...MOT...LOC 1512Z 270DEG 30KT 3496 9047 3470 9065 3435 9108

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DNM
Local storm report, Jun 7, 10:33 AM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1033 AM CDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     Tstm Wnd Dmg     2 SW Gallaway           35.32N 89.63W
06/07/2025                   Fayette            TN   Emergency Mngr

            Large tree down on Highway 70 near Aztec
            Drive in Gallaway.

&&

CMA
Special weather statement, Jun 7, 10:39 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
1039 AM CDT Sat Jun 7 2025

MSZ002-008-012-013-071630-
Lafayette MS-Marshall MS-Panola MS-Tate MS-
1039 AM CDT Sat Jun 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAFAYETTE...SOUTHERN
MARSHALL...SOUTHEASTERN TATE AND NORTHEASTERN PANOLA COUNTIES THROUGH
1130 AM CDT...

At 1039 AM CDT, Doppler radar was tracking a strong thunderstorm over
John W Kyle State Park, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Oxford, Batesville, Holly Springs National Forest, John W Kyle State
Park, Sardis, Como, Cambridge, Harmontown, Burgess, Bethlehem, Laws
Hill, Abbeville, Malone, Keel, Tyro, Glenville, College Hill Station,
College Hill, Hayes Crossing, and Altus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
northwestern Mississippi.

&&

LAT...LON 3431 8992 3457 8996 3465 8932 3432 8929
TIME...MOT...LOC 1539Z 263DEG 33KT 3447 8983

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DNM
Local storm report, Jun 7, 11:22 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1122 AM CDT Sat Jun 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     Tstm Wnd Dmg     1 WSW Harmontown        34.53N 89.66W
06/07/2025                   Lafayette          MS   Emergency Mngr

            A couple of trees down on Hwy 310 including
            CR 504 and CR 517.

&&

CMA
Special weather statement, Jun 7, 11:23 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
1123 AM CDT Sat Jun 7 2025

TNZ052>054-090>092-071700-
Hardeman TN-Henderson TN-Chester TN-Madison TN-McNairy TN-Hardin TN-
1123 AM CDT Sat Jun 7 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN HENDERSON...EASTERN
HARDEMAN...MCNAIRY...WESTERN HARDIN...SOUTHEASTERN MADISON AND
CHESTER COUNTIES THROUGH NOON CDT...

At 1123 AM CDT, Doppler radar was tracking a strong thunderstorm near
Henderson, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Savannah, Henderson, Selmer, Chickasaw State Forest, Chickasaw State
Park, Adamsville, Sardis, Silerton, Pickwick Dam, Masseyville,
Reagan, Mifflin, Morris Chapel, Shiloh, Jacks Creek, Robertson,
McNairy, Crump, Scotts Hill, and Bethel Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
west Tennessee.

&&

LAT...LON 3507 8891 3553 8889 3559 8825 3503 8824
TIME...MOT...LOC 1623Z 263DEG 33KT 3541 8869

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DNM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:14 AM CDTSpecial Weather StatementMEGDeSoto, Tate46 min
Jun 7, 9:56 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall49 min
Jun 7, 10:01 AM CDTAreal Flood AdvisoryMEGDeSoto4 hr
Jun 7, 10:12 AM CDTSpecial Weather StatementMEGTunica33 min
Jun 7, 10:39 AM CDTSpecial Weather StatementMEGLafayette51 min
Jun 7, 11:14 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Pontotoc, Union46 min
Jun 7, 11:34 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lee, Pontotoc, Prentiss and 2 more41 min
Jun 7, 11:40 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw35 min
Jun 7, 12:03 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc42 min
Jun 7, 12:12 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGItawamba, Lee, Monroe, Pontotoc, Prentiss, Tishomingo48 min
Jun 7, 12:29 PM CDTSevere Thunderstorm Warning Destructive damage threatMEGItawamba, Lee, Monroe46 min
Jun 6, 7:03 PM CDTSpecial Weather StatementMEGDecatur27 min
Jun 7, 9:24 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton36 min
Jun 7, 10:00 AM CDTSpecial Weather StatementMEGFayette, Hardeman, Haywood45 min
Jun 7, 10:44 AM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, McNairy, Madison46 min
Jun 7, 11:23 AM CDTSpecial Weather StatementMEGChester, McNairy37 min

Nearby

Flash Flood Warnings in Mississippi, 2025Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.